Duke Mathematical Journal

Degenerations of the hyperbolic space

Mladen Bestvina

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 56, Number 1 (1988), 143-161.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077306456

Digital Object Identifier
doi:10.1215/S0012-7094-88-05607-4

Mathematical Reviews number (MathSciNet)
MR932860

Zentralblatt MATH identifier
0652.57009

Subjects
Primary: 57M99: None of the above, but in this section
Secondary: 20H10: Fuchsian groups and their generalizations [See also 11F06, 22E40, 30F35, 32Nxx] 57M10: Covering spaces

Citation

Bestvina, Mladen. Degenerations of the hyperbolic space. Duke Math. J. 56 (1988), no. 1, 143--161. doi:10.1215/S0012-7094-88-05607-4. http://projecteuclid.org/euclid.dmj/1077306456.


Export citation

References

  • [Be] A. F. Beardon, The geometry of discrete groups, Graduate Texts in Mathematics, vol. 91, Springer-Verlag, New York, 1983.
  • [Bo] F. Bonahon, Bouts des variétés hyperboliques de dimension $3$, Ann. of Math. (2) 124 (1986), no. 1, 71–158.
  • [C-M] M. Culler and J. W. Morgan, Group actions on $\mathbbR$-trees, MSRI preprint, 1985.
  • [C-S] M. Culler and P. B. Shalen, Varieties of group representations and splittings of $3$-manifolds, Ann. of Math. (2) 117 (1983), no. 1, 109–146.
  • [Gr] M. Gromov, Groups of polynomial growth and expanding maps, Inst. Hautes Études Sci. Publ. Math. (1981), no. 53, 53–73.
  • [Mo] G. D. Mostow, Strong rigidity of locally symmetric spaces, Annals of Mathematics Studies, vol. 78, Princeton University Press, Princeton, N.J., 1973.
  • [M] J. W. Morgan, Group actions on trees and the compactification of the spaces of classes of $\mathrmSO(n,1)$-representations, preprint.
  • [MS1] J. W. Morgan and P. B. Shalen, Valuations, trees, and degenerations of hyperbolic structures. I, Ann. of Math. (2) 120 (1984), no. 3, 401–476.
  • [MS2] J. W. Morgan and P. B. Shalen, Degenerations of hyperbolic structures II, preprint.
  • [P] F. Paulin, Topologies de Gromov équivariantes, structures hyperboliques et arbres réals, dissertation, Orsay, 1986.
  • [Se] A. Selberg, On discontinuous groups in higher-dimensional symmetric spaces, Contributions to function theory (internat. Colloq. Function Theory, Bombay, 1960), Tata Institute of Fundamental Research, Bombay, 1960, pp. 147–164.
  • [TH1] W. P. Thurston, Geometry and topology of $3$-manifolds, unpublished manuscript, Princeton, 1979.
  • [TH2] W. P. Thurston, Hyperbolic structures on $3$-manifolds. I. Deformation of acylindrical manifolds, Ann. of Math. (2) 124 (1986), no. 2, 203–246.